Alert archive / Wyoming / High Wind Watches in 2021
High Wind Watch 11, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Oct 23, 2021, 2:03 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Oct 25, 2021, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 23, 2021, 2:03 PM MDT (20:03 UTC)
- In effect from
- Oct 25, 2021, 9:00 AM MDT
- Expired
- Oct 24, 2021, 2:13 PM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220 WWUS75 KRIW 232003 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 203 PM MDT Sat Oct 23 2021 WYZ019-020-030-241300- /O.NEW.KRIW.HW.A.0011.211025T1500Z-211026T0300Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-East Sweetwater County- Including the cities of Jeffrey City, Casper, and Wamsutter 203 PM MDT Sat Oct 23 2021 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Southwest wind 25 to 35 mph with occasional gusts of 50 to 60 mph. * WHERE...Portions of Natrona, Fremont and Sweetwater counties, including impacts to Interstates 25 and 80 and Wyoming Boulevard on the south side of Casper. * WHEN...9 AM Monday through 9 PM Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Vorst
2 follow-up statements
545 WWUS75 KRIW 240742 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 142 AM MDT Sun Oct 24 2021 WYZ019-020-030-242200- /O.CON.KRIW.HW.A.0011.211025T1500Z-211026T0300Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-East Sweetwater County- Including the cities of Jeffrey City, Casper, and Wamsutter 142 AM MDT Sun Oct 24 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 50 to 60 mph possible. * WHERE...East Sweetwater County, Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...9 AM Monday through 9 PM Monday. * IMPACTS...Mainly to transportation. Strong winds will enhance the blow over risk for lightweight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Team Riverton/21
983 WWUS75 KRIW 242013 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 213 PM MDT Sun Oct 24 2021 WYZ019-020-030-251300- /O.UPG.KRIW.HW.A.0011.211025T1500Z-211026T0300Z/ /O.NEW.KRIW.HW.W.0015.211025T1500Z-211026T0300Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-East Sweetwater County- Including the cities of Jeffrey City, Casper, and Wamsutter 213 PM MDT Sun Oct 24 2021 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Green Mountains and Rattlesnake Range, Natrona County Lower Elevations and East Sweetwater County. * WHEN...From 9 AM to 9 PM MDT Monday. * IMPACTS...Mainly to transportation. Strong winds will enhance the blow over risk for lightweight and high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. Do not attempt to burn today. && $$ For more information from the National Weather Service visit https://weather.gov/riw
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Oct 23, 11:54 AM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 23, 11:54 AM MDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1154 AM MDT Sat Oct 23 2021 .SHORT TERM...(Today through Sunday) Issued at 150 AM MDT Sat Oct 23 2021 A couple of weak waves will push across the forecast area today and tonight. The first one will pull northeast across the area today, and the second wave will pull east across the region tonight. A 700 mb Pacific cold front associated with the first shortwave trough has pushed into far western Wyoming early this morning, and will gradually push eastward today. This in combination with a weak jet streak will be enough for scattered to locally numerous mountain snow/valley rain (possibly mixed with snow at times) west of the Divide today, spreading east of the Divide this afternoon and evening. Models are showing the Bighorn Mountains and Johnson County being most impacted for areas east of the Divide from what looks to be the aforementioned jet streak, a weak surface front, and some mid-level convergence. The second wave farther south, pulling east northeast across the southern half of the Cowboy State will keep some precipitation occurring mainly over the far east and south. This precipitation should end between 09Z and 12Z. Over the far west, there are signs of light snow tonight mainly in the mountains from a slight orographic flow with just enough moisture. A transitory ridge will pull across the area Sunday with mainly dry conditions. After 21Z Sunday, there could be some precipitation pulling into far western Wyoming from some weak diffluent flow ahead of the strong upper low off the Pacific Northwest. .LONG TERM...(Sunday night through Friday) Issued at 150 AM MDT Sat Oct 23 2021 The trough will move onto the Pacific shore and deepen. Combined with a sharp ridge over the Plains, this pattern will produce strong southwesterly flow across the forecast area. This will bring slightly warmer temperatures, but will also create some fairly strong winds from Red Canyon to Rock Springs to Casper Sunday night into Monday. Highest wind gusts look to be Monday afternoon and evening as a 70 to 90 kt jet streak transits the pattern. No wind highlights will be issued yet, but we will continue to monitor the development and strength of the pattern. There will be snow and rain across the western mountains and valleys, as well as the Bighorn Mountains Sunday night to Monday. Winter highlights could be possible with this storm across the west on Monday and Tuesday. The precipitation will spread east of the Divide for Tuesday, although more scattered showers will occur there. The trough will pass to our east after Tuesday, bringing in a strong northwesterly flow. Wind highlights, mainly for the basins east of the Divide, could again be possible on Wednesday with a tight gradient developing. Thursday and Friday could see isolated rain and snow showers for northwest Wyoming as the flow continues. Models continue to struggle with the latter part of the long term period, although some type of ridging and a drier, calmer pattern is indicated. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1148 AM MDT Sat Oct 23 2021 High cloud cover and abundant virga prevail this afternoon with scattered rain showers. Most terminals look to remain under VFR conditions, but a few afternoon showers could briefly lower ceilings to MVFR at locations like KPNA, which today is on the upslope side of the Wind River Range. Precipitation lingers over north central Wyoming during the early overnight before dissipating between midnight and sunrise. Winds will not be overly strong over the next 24 hours, but breezy southwest, west, and northwest winds will be fairly common during the afternoon hours both today and Sunday. && .FIRE WEATHER... Issued AT 150 AM MDT Sat Oct 23 2021 A cold front over the far west this morning will gradually push east across the fire zones today. Scattered to locally numerous mountain snow/valley rain showers are expected over the west today. The rain could be mixed with snow in the western valleys. Isolated to locally scattered mountain snow/valley rain will pull east of the Divide this afternoon and evening. Overall precipitation amounts will be on the light side. Temperatures will be cooler today, especially over the west, and afternoon humidity will be higher. Smoke dispersal today will generally be poor in most locations, except from zone 279 northeast to zone 280 due to breezy southwest winds. Sunday will be mainly dry and a bit warmer. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Murrell LONG TERM...Swanson AVIATION...VandenBoogart FIRE WEATHER...Murrell
Hazardous weather outlook, Oct 23, 2:14 AM MDT, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 214 AM MDT Sat Oct 23 2021 WYZ001>020-022>030-241200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 214 AM MDT Sat Oct 23 2021 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Minor snow accumulations are expected in the mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Monday...Strong to possibly high winds are possible mainly in the wind corridor from Rock Springs to Casper. Monday night and Tuesday...Significant snow is possible over the western mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
High Wind Watches in Wyoming, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.